MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0840-A
Medical Device Problem Codes Break (1069); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coils.During the procedure, the physician implanted three ruby coils in the target location.The next ruby coil was determined to be too long, and the physician decided to remove the ruby coil.When removing the ruby coil, the ruby coil unintentionally detached partially in the renal artery and partially in the aorta.The ruby coil was snared and subsequently broke in half.The physician was then able to snare the remaining coil and removed it from the patient.No additional information regarding the completion of the procedure was provided.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil embolization coil confirmed that the coil was detached, fractured, and unraveled.If the ruby coil is forcefully retracted against resistance, damage such as a sr wire fracture may occur.If the sr wire fractures, the embolization coil will become detached and may unravel.Based on the returned condition, the root cause of the resistance could not be determined.Further evalution of the device revealed that the embolization coil was fractured.This damage was likely incidental to the complaint and may have occurred during removal of the embolization coil form the patient body.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11930567
Report Number3005168196-2021-01231
Device Sequence Number3362566
Product Code HCG
UDI-Device Identifier00814548012988
UDI-Public00814548012988
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberRBY2C0840-A
Device Catalogue NumberRBY2C0840
Device Lot NumberF79809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Date Report Sent to FDA01/01/2005